Alert archive / Alabama / Red Flag Warnings in 2010

Red Flag Warning 95, NWS Mobile, AL

December 8, 201010 counties in Alabama

NWS Mobile, AL issued this red flag warning at Dec 8, 2010, 1:56 PM CST for 10 counties in Alabama. It took effect at Dec 9, 2010, 10:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 8, 2010, 1:56 PM CST (19:56 UTC)
In effect from
Dec 9, 2010, 10:00 AM CST
Expired
Dec 9, 2010, 5:00 PM CST
In force
7 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -142 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-142 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WWUS84 KMOB 081956
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
156 PM CST WED DEC 8 2010

...RED FLAG WARNING CANCELLED FOR THIS AFTERNOON...

...RED FLAG WARNING IN EFFECT FROM LATE THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO A 
LONG DURATION OF RELATIVE HUMIDITY BELOW CRITICAL LEVELS...

...FIRE WEATHER WATCH CANCELLED FOR FRIDAY...

.A COLD AND DRY AIRMASS WILL PERSIST ACROSS THE REGION THROUGH
THURSDAY. ABUNDANT CLOUD COVER THIS AFTERNOON HAS RESULTED IN
HUMIDITY VALUES STAYING WELL ABOVE CRITICAL THRESHOLDS. HOWEVER...
SUNNY SKIES ARE EXPECTED ON THURSDAY WITH TEMPERATURES WARMING INTO
THE LOWER 50S. THESE TEMPERATURES COMBINED WITH DEWPOINTS IN THE
TEENS WILL RESULT IN HUMIDITY VALUES DROPPING INTO THE LOW TO MID
20S. BY FRIDAY...HIGH PRESSURE MOVES WELL EAST OF THE REGION WITH
MOISTURE LEVELS INCREASING.

FLZ001-003-005-091300-
/O.CAN.KMOB.FW.W.0094.000000T0000Z-101208T2300Z/
/O.CAN.KMOB.FW.A.0085.101210T1700Z-101210T2200Z/
/O.UPG.KMOB.FW.A.0084.101209T1600Z-101209T2300Z/
/O.NEW.KMOB.FW.W.0095.101209T1700Z-101209T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
156 PM CST WED DEC 8 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST THURSDAY...
...RED FLAG WARNING FOR THIS AFTERNOON IS CANCELLED...
...FIRE WEATHER WATCH FOR FRIDAY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST THURSDAY. THE
RED FLAG WARNING FOR THIS AFTERNOON HAS BEEN CANCELLED. THE FIRE
WEATHER WATCH FOR FRIDAY HAS BEEN CANCELLED. 

A COLD AND DRY AIRMASS WILL PERSIST ACROSS THE REGION THROUGH
THURSDAY. ABUNDANT CLOUD COVER THIS AFTERNOON HAS RESULTED IN
HUMIDITY VALUES STAYING WELL ABOVE CRITICAL THRESHOLDS. HOWEVER...
SUNNY SKIES ARE EXPECTED ON THURSDAY WITH TEMPERATURES WARMING INTO
THE LOWER 50S. THESE TEMPERATURES COMBINED WITH DEWPOINTS IN THE
TEENS WILL RESULT IN HUMIDITY VALUES DROPPING INTO THE LOW TO MID
20S. BY FRIDAY...HIGH PRESSURE MOVES WELL EAST OF THE REGION WITH
MOISTURE LEVELS INCREASING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

&&

$$

FLZ002-004-006-091300-
/O.CAN.KMOB.FW.W.0094.000000T0000Z-101208T2300Z/
/O.UPG.KMOB.FW.A.0084.101209T1600Z-101209T2300Z/
/O.NEW.KMOB.FW.W.0095.101209T1700Z-101209T2300Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
156 PM CST WED DEC 8 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST THURSDAY...
...RED FLAG WARNING FOR THIS AFTERNOON IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST THURSDAY. THE
RED FLAG WARNING FOR THIS AFTERNOON HAS BEEN CANCELLED. 

A COLD AND DRY AIRMASS WILL PERSIST ACROSS THE REGION THROUGH
THURSDAY. ABUNDANT CLOUD COVER THIS AFTERNOON HAS RESULTED IN
HUMIDITY VALUES STAYING WELL ABOVE CRITICAL THRESHOLDS. HOWEVER...
SUNNY SKIES ARE EXPECTED ON THURSDAY WITH TEMPERATURES WARMING INTO
THE LOWER 50S. THESE TEMPERATURES COMBINED WITH DEWPOINTS IN THE
TEENS WILL RESULT IN HUMIDITY VALUES DROPPING INTO THE LOW TO MID
20S. BY FRIDAY...HIGH PRESSURE MOVES WELL EAST OF THE REGION WITH
MOISTURE LEVELS INCREASING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$
2 follow-up statements
526 
WWUS84 KMOB 091231
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
631 AM CST THU DEC 9 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE
NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF LOW RELATIVE
HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG
DURATION OF LOW RELATIVE HUMIDITY...

.COLD AND DRY HIGH PRESSURE OVER THE REGION WILL MOVE SLOWLY INTO
THE ATLANTIC THROUGH FRIDAY ALLOWING FOR TEMPERATURES TO GRADUALLY
RETURN TO MORE SEASONABLE LEVELS ALONG WITH A MODEST RETURN OF
MOISTURE TO THE AREA ON FRIDAY. RELATIVE HUMIDITIES WILL DROP TO
AROUND TWENTY PERCENT THIS AFTERNOON RESULTING IN A RED FLAG WARNING
FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE. RELATIVE HUMIDITIES WILL DROP TO AROUND THIRTY PERCENT
OVER THE NORTHWEST FLORIDA PANHANDLE ON FRIDAY WHERE A FIRE WEATHER
WATCH IS IN EFFECT. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE
CRITICAL LEVELS ON SATURDAY AS MORE GULF MOISTURE RETURNS TO THE
AREA.

ALZ051>064-092300-
/O.EXB.KMOB.FW.W.0095.101209T1600Z-101209T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
631 AM CST THU DEC 9 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

RELATIVE HUMIDITIES WILL DROP TO AROUND 20 PERCENT ACROSS THE AREA
THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

FLZ001>006-100445-
/O.NEW.KMOB.FW.A.0086.101210T1700Z-101210T2300Z/
/O.EXT.KMOB.FW.W.0095.101209T1600Z-101209T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
631 AM CST THU DEC 9 2010

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM THIS
MORNING TO 5 PM CST THIS AFTERNOON. 

RELATIVE HUMIDITIES WILL DROP TO AROUND 20 PERCENT ACROSS THE AREA
THIS AFTERNOON AND DROP TO AROUND 30 PERCENT FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$
789 
WWUS84 KMOB 092016
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 PM CST THU DEC 9 2010

...RED FLAG WARNING IN EFFECT THROUGH 5 PM CST THIS AFTERNOON FOR
SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG
DURATION OF LOW RELATIVE HUMIDITY...

.COLD AND DRY HIGH PRESSURE OVER THE REGION WILL MOVE SLOWLY INTO
THE ATLANTIC THROUGH FRIDAY ALLOWING FOR TEMPERATURES TO
GRADUALLY RETURN TO MORE SEASONABLE LEVELS ALONG WITH A MODEST
RETURN OF MOISTURE TO THE AREA ON FRIDAY. RELATIVE HUMIDITIES
HAVE DROPPED TO AROUND TWENTY PERCENT THIS AFTERNOON RESULTING IN
A RED FLAG WARNING FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE
NORTHWEST FLORIDA PANHANDLE. RELATIVE HUMIDITIES WILL DROP TO
AROUND THIRTY PERCENT OVER THE NORTHWEST FLORIDA PANHANDLE ON
FRIDAY WHERE A FIRE WEATHER WATCH IS IN EFFECT. RELATIVE
HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS ON
SATURDAY AS MORE GULF MOISTURE RETURNS TO THE AREA.

FLZ001>006-101230-
/O.CON.KMOB.FW.W.0095.000000T0000Z-101209T2300Z/
/O.CON.KMOB.FW.A.0086.101210T1700Z-101210T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
216 PM CST THU DEC 9 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY AFTERNOON. 

RELATIVE HUMIDITIES HAVE DROPPED TO AROUND 20 PERCENT ACROSS THE
AREA THIS AFTERNOON AND ARE EXPECTED TO DROP TO AROUND 30 PERCENT
FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ALZ051>064-092300-
/O.CON.KMOB.FW.W.0095.000000T0000Z-101209T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
216 PM CST THU DEC 9 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

RELATIVE HUMIDITIES HAVE DROPPED TO AROUND 20 PERCENT ACROSS THE
AREA THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

32

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Dec 8, 12:53 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Dec 8, 12:53 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1253 PM CST WED DEC 8 2010

.AVIATION [08/18Z ISSUANCE]...EXPECT VFR CONDITIONS THROUGH THE
AFTERNOON PERIOD WITH ONLY CIGS OF 7-9 KFT AS A SHORTWAVE MOVES
ACROSS. CLEARING SKIES WITH CONTINUED VFR CONDITIONS TONIGHT THROUGH
WEDNESDAY MORNING. /22

.SHORT TERM [THIS AFTERNOON]...NORTHERN VORTEX OF UPPER LEVEL
SHORTWAVE WILL CONTINUE TO MOVE ACROSS OUR FAR NORTHERN ZONES THIS
AFTERNOON. ALTHOUGH CURRENT TEMPERATURES REMAIN ABOVE FREEZING (34
TO 37 DEGREES ACROSS THE AREA...REPORTS OF FLURRIES CONTINUE TO BE
REPORTED ACROSS THE AREA. HIGH TEMPERATURES ACROSS OUR FAR NORTHERN
ZONES WILL TOP OUT SEVERAL DEGREES ABOVE THOSE NUMBERS...BUT AGAIN
FLURRIES REMAIN POSSIBLE THROUGH MID AFTERNOON. UPDATED ZONES TO
REFLECT CONTINUED FLURRIES AND COOLER HIGH TEMPERATURES DUE TO
EXTENSIVE CLOUD COVER AND COLD AIR ADVECTION. /22

.FIRE WEATHER [THIS AFTERNOON]...LOWEST RELATIVE HUMIDITY VALUES SO
FAR TODAY HAVE ONLY MANAGED TO REACH AROUND 50 PERCENT ACROSS THE
WESTERN FLORIDA PANHANDLE...AND IS NOW FORECAST TO ONLY REACH THE
LOWER 40S...REMAINING ABOVE WARNING CRITERIA. THEREFORE...THE RED
FLAG WARNING FOR THE WESTERN FLORIDA PANHANDLE WILL BE CANCELLED
SHORTLY. /22

*** PREVIOUS DISCUSSIONS ***

.SHORT TERM (TODAY AND TONIGHT)...POTENT MID LEVEL SHORTWAVE
CURRENTLY MOVING ACROSS THE ARKLATEX WILL CONTINUE TO MOVE SOUTHEAST
THROUGH THIS EVENING. AHEAD OF THIS SYSTEM...AREA RADARS ARE PICKING
UP SOME PATCHES OF LIGHT PRECIP. HOWEVER...ALL THE PRECIP IS
EVAPORATING BEFORE IT REACHES THE SFC DUE TO A VERY DRY SUB-CLOUD
LAYER IN PLACE ACROSS THE CENTRAL GULF COAST. TEMPS ARE PROBABLY
NEAR THEIR LOWS RIGHT NOW AND WILL WARM AS CLOUDS INCREASE ACROSS
THE REGION. OBSERVATIONS TO THE WEST ARE INDICATING ANY PRECIP
REACHING THE SFC IS VERY LIGHT AND IN LIQUID FORM. HAVE KEPT THE
MENTION OF FLURRIES ACROSS THE FAR NORTHERN ZONES TO AGREE WITH
NEIGHBORING OFFICES WITH SHOWERS ACROSS THE SOUTHERN TWO-THIRDS OF
THE REGION. DUE TO THE DRY LOWER LEVELS OF THE ATMOSPHERE MOST...IF
NOT ALL...OF THE PRECIP WILL EVAPORATE BEFORE REACHING THE THE SFC.
THEREFORE POPS ARE VERY LOW...20 OR LESS. CLOUDS AND INCREASING COLD
ADVECTION WILL KEEP HIGHS TODAY IN THE LOWER 40S INLAND TO MID AND
UPPER 40S ALONG THE COAST. SKIES WILL CLEAR BY EARLY EVENING AND
WITH LIGHT WINDS ALLOWING NEAR IDEAL RADIATIONAL COOLING...TEMPS
WILL DROP RAPIDLY TONIGHT. OVERNIGHT LOWS IN LOW 20S INLAND TO UPPER
20S IN COASTAL AREAS. /13

FOR THURSDAY THROUGH FRIDAY NIGHT...DEEP LAYER DRY AIR FOLLOWS IN
THE WAKE OF THE VIGOROUS SHORTWAVE SYSTEM EXITING THE AREA TO THE
EAST ON THURSDAY AND A WARMING TREND ENSUES THROUGH FRIDAY AS THE
COLD DOME OF HIGH PRESSURE OVER THE SOUTHEAST STATES SHIFTS INTO THE
ATLANTIC.  DRY CONDITIONS FOLLOW THROUGH FRIDAY WITH SMALL POPS OVER
THE WESTERN PORTION OF THE AREA AS A MODEST RETURN FLOW ENSUES
FRIDAY NIGHT AHEAD OF A SURFACE ADVANCING ACROSS THE SOUTHERN
PLAINS.  TEMPERATURES WILL BE SOMEWHAT WARMER ON THURSDAY BUT STILL
SOME TEN DEGREES BELOW SEASONABLE LEVELS...THEN WARM TO NEAR
SEASONABLE LEVELS ON FRIDAY. /29

.LONG TERM (SATURDAY THROUGH TUESDAY)...YESTERDAY THE MODELS WERE
LATITUDINALLY SPLIT ON THE TRACK OF THE PLAINS SURFACE LOW BUT HAVE
COME INTO BETTER AGREEMENT TONIGHT GENERALLY IN THE MIDDLE OF
YESTERDAYS SOLUTIONS.  THIS HAS THE SURFACE LOW MOVING FROM THE
SOUTHERN PLAINS SATURDAY MORNING TO THE OHIO RIVER VALLEY SATURDAY
NIGHT.  THE GFS IS THE QUICKEST WITH THE PASSAGE OF THE ASSOCIATED
COLD FRONT WITH PASSAGE SATURDAY NIGHT BUT THINK THAT THE SLOWER
ECMWF SOLUTION...PASSAGE LATE SATURDAY NIGHT INTO EARLY SUNDAY
MORNING...MAY BE CLOSER TO WHAT WILL EVENTUALLY TRANSPIRE...WITH A
RISK OF AN EVEN SLOWER SOLUTION BASED ON RECENT MODEL PERFORMANCE
WITH FRONTS IN OUR AREA AND GFS ENSEMBLES WHICH ARE ALSO SLOWER.
THE DAYTIME HIGH ON SUNDAY IS PARTICULARLY CHALLENGING GIVEN THE
TIMING OF THE FRONT BUT THINK MEX HIGHS LOOKS REASONABLE AND HAVE
STAYED CLOSE.  MEX TEMPERATURES FOR THE MOST PART LOOK LIKEWISE
REASONABLE FOR THE REMAINDER OF THE PACKAGE.  THE STRENGTH OF THE
LOW LEVEL FLOW AHEAD OF THE FRONT IS SIMILAR WITH CURRENT MODEL
DATA...WHICH RESULTS IN VERY HIGH 0-1 KM HELICITY VALUES OF 250-450
M2/S2 AHEAD OF THE FRONT SATURDAY NIGHT.  INSTABILITY CONTINUES TO
BE A SIGNIFICANT FACTOR WITH THE GFS 0-3 KM MUCAPES REMAINING MOSTLY
BELOW 100 J/KG WITH THE SLOWER TIMING OF THE ECMWF ALLOWING FOR ONLY
SLIGHTLY HIGHER VALUES GENERALLY NEAR 200 J/KG OR BELOW.  THUS
CONTINUE TO NOT EXPECT SEVERE STORM DEVELOPMENT BUT WILL CONTINUE TO
CLOSELY MONITOR.  TEMPERATURES RETURN TO WELL BELOW SEASONABLE
LEVELS IN THE WAKE OF THE FRONT WITH DRY CONDITIONS FOLLOWING
THROUGH TUESDAY. /29

&&

.MARINE...AN AREA OF LOW PRESSURE ACROSS THE NORTHWEST GULF WILL
MOVE TO THE SOUTH AND EAST OF THE AREA THROUGH THIS EVENING. IN THE
WAKE OF THIS LOW...NORTHERLY FLOW WILL INCREASE AS A VERY COLD
AIRMASS MOVES SOUTHWARD ACROSS THE MARINE AREA. THE NORTHERN FLOW
WILL DECREASE ON THURSDAY AS A RIDGE OF HIGH PRESSURE MOVES ACROSS
THE SOUTHEAST STATES. AS THE HIGH SHIFTS EAST...A SOUTHERLY FLOW
WILL DEVELOP LATE IN THE WEEK AND INCREASE ON SATURDAY AHEAD OF AN
APPROACHING COLD FRONT. A STRONG NORTHWEST FLOW WILL DEVELOP ON
SUNDAY IN THE WAKE OF THE FRONT. /13

&&

.FIRE WEATHER...DRY HIGH PRESSURE OVER THE SOUTHEASTERN STATES
SHIFTS GRADUALLY EASTWARD AND INTO THE ATLANTIC THROUGH FRIDAY AS A
SURFACE LOW ADVANCES ACROSS THE SOUTHERN PLAINS.  HAVE UPGRADED THE
FIRE WEATHER WATCH TO A RED FLAG WARNING OVER THE NORTHWEST FLORIDA
PANHANDLE THIS AFTERNOON AND A FIRE WEATHER WATCH CONTINUES FOR SAME
ON THURSDAY BOTH FOR A LONG DURATION OF RELATIVE HUMIDITIES BELOW 35
PERCENT.  HAVE ISSUED A FIRE WEATHER WATCH FOR THE INTERIOR PORTION
OF THE NORTHWEST FLORIDA PANHANDLE ON FRIDAY AS DESPITE A MODEST
INCREASE IN SURFACE DEWPOINTS...TEMPERATURES WILL BE NEAR SEASONABLE
LEVELS RESULTING IN RELATIVE HUMIDITIES DROPPING BELOW CRITICAL
LEVELS FOR SLIGHTLY LONGER THAN FOUR HOURS. /29

&&
Hazardous weather outlook, Dec 8, 6:00 AM CST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST WED DEC 8 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-091200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CST WED DEC 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI...AS WELL AS FOR THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY. IN THE
WAKE OF THIS SYSTEM...ANOTHER COLD AIRMASS WILL MOVE INTO THE REGION
WITH LOWS TONIGHT FALLING INTO THE LOW TO MID 20S.

SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE MARINE AREA THIS
AFTERNOON AND TONIGHT DUE TO MODERATE NORTHERLY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS THE REGION LATE
SATURDAY AND EARLY SUNDAY. ONSHORE WINDS OVER THE MARINE AREA WILL
INCREASE AHEAD OF THE FRONT...WITH OFFSHORE WINDS BECOMING EVEN
STRONGER IN THE WAKE OF THE FRONT. SMALL CRAFT ADVISORIES WILL
LIKELY BE NEEDED SUNDAY...POSSIBLY SATURDAY AFTERNOON AS THE COLD
FRONT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 8, 12:21 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1221 PM CST WED DEC 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     NON-TSTM WND GST FRISCO CITY             31.43N 87.40W
11/30/2010  U0 MPH           MONROE             AL   EMERGENCY MNGR

            GUSTY SURFACE WINDS BEHIND A COLD FRONT DAMAGED A ROOF ON
            A HOME. THE DAMAGE TO THE ROOF OCCURRED APPROX 930 TO
            1000 AM LOCAL TIME. WIND GUSTS BEHIND THIS PARTICULAR
            COLD FRONT HAD A HISTORY OF GUSTINESS BETWEEN 40 AND 50
            MPH FOR ABOUT AN HOUR BEFORE SUBSIDING.

&&

KC

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 6:18 AM CSTFire Weather WatchMOB8 hr
Dec 8, 6:18 AM CSTRed Flag WarningMOB8 hr
Dec 8, 3:46 PM CSTHard Freeze WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more17 hr
Dec 8, 3:49 PM CSTSmall Craft AdvisoryMOB12 hr

Nearby

Red Flag Warnings in Alabama, 2010Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.